Dec 19, 2006
i am not looking for an exact answer, but a little guess would be nice. i was exposed to hiv in Aug. of 1996 and tested positive in Nov. of 1996 and started treatment the following month in Dec. of 1996 and was givien 3tc,d4t maybe not sure and viramune and had to quit that treatment due to a reaction by the viramune. so in May of 1997 i was changed to 3tc,d4t and viracept which i kept taking until june of 1998 and stopped after my doctor didnt want to help any of the side effects all he said was my labs are good so i am fine. in june of 1998 i stopped treatment my cd4 count was 678 i continued with no treatment or labs until 2006 when in Feb. of 2006 i wasnt feeling well i felt extremley tired all the time and had a cough. i went to my DR. who suggested labs to see where my hiv stood. and my labs came back and i had a viral load of 700,000 and my cd4 count was 4. i was admitted to the hospital where i spent 5 days after tests showed i had no illness i only had a case of thrush and a very low cd4 count but no PCP no flu nothing just thrush and low cd4 count. i started meds again in March of 2005 i am taking reyetaz,norvir,and truvada.my last labs where Oct. of 2006 and my cd4 was 159 and my viral load was undecteble. and on top of that i have gained 45 pounds. My question is how far up can a cd4 count go my doctor told me he was not expecting a count that high so soon also the second half of my question is how long can one expect to live after having a cd4 count that low. is it fessible to achive a normal cd4 count again?? i thank you in advance for your time, effort and thought
Response from Dr. Daar
Thank you for your post.
It is difficult to know how high your CD4 cells will ultimately go. It is variable in everyone, but what is generally seen is a slow progressive increase over years. Regardless, my expectation is that you should do very well as long as your viral load remains undetectable on your medications. Of course anything can happen, but I would be optimistic that as long as you stick to your therapy, work closely with an expert provider and remain focused on your physical and emotional well-being that you may never suffer from the complications of HIV or AIDS.
Peck in viral load after 3mths on meds
kaletra truvuda timing
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Loose Stool After Touching Vagina Sign Of HIV AIDS
- Painful Ejaculation After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Psoriasis After Rubbing Penis Worried I Have HIV
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.